MAUDE Adverse Event Report: ARTHREX, INC. ARCH, RETROGRADE TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. ARCH, RETROGRADE TARGETING GUIDE; INTRAMED FIXATN ROD AND ACCESS
Model Number ARCH, RETROGRADE TARGETING GUIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 4/19/2024, it was reported by a sales representative via (b)(4) that a 1281-000 arch, retrograde targeting guide broke at the retrograde femoral nail jig arm part during a case (photo is attached).The case was completed successfully using a synthes nail, with no pieces breaking inside the patient or delay in the case.This was discovered during a distal femur fracture procedure on (b)(4) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged 1281-000 batch 140629 was received for evaluation.Upon visual inspection, it was noted that a fragment of the black material had broken away, revealing the connector pin.The device also showed signs of wear and tear.Functional testing was not performed due to the damage to the device.The reported condition is most likely caused by overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging.

Brand Name
ARCH, RETROGRADE TARGETING GUIDE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19330126
Report Number1220246-2024-03380
Device Sequence Number3009577
Product Code HSB
UDI-Device Identifier00848665017045
UDI-Public00848665017045
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARCH, RETROGRADE TARGETING GUIDE
Device Catalogue Number1281-000
Device Lot Number140629
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown